I was on lexapro for 2 years, mainly for anxiety, went through a depressive episode. Felt amazing then the drug seemed to "poop out" or lose its effectiveness. I went up and down on the dosage then my doc switched me to Zoloft 37.5 and I'm on Wellbutrin 200. I get anxious from time to time but feel my emotions are numb. I can't explain my emotions cause its tough to feel anything positive from an external stimulus. Being with family doesn't give me that comforting feeling. I feel spaced out and not the "normal". Does this mean that I have been on antidepressants for too long, cause I feel drugged and zombie like you could say. Could it be causing harm now? Thanks
Ssri is famous for that (numb) feeling. I'm guessing that is what is causing it not the welbutrin. Perhaps you need a different antidepressant. I would call doc and explain what you're feeling. Good luck keep updated!
This is always a tough on to answer. I will give you my Wellbutrin experience as a touchpoint. First, Bupropion is a relatively weak inhibitor of the neuronal uptake of norepinephrine and dopamine, and does not inhibit the re-uptake of serotonin. It is not an SSRI. It worked on my Major Depression, but made me essentially emotionless after about 6 months. I stayed with it for 2 years anyway, before I just wanted to 'feel' and weened myself off.
Now, before I tell you never to do something as stupid as that, let me tell you that what I did was stupid. I got to 'feel' alright. I went into a major depressive spell that I am glad I survived.
I have been on a lot of other meds, mostly SSRIs over the years, and some have a numbing effect and some don't. Everyone is a little different. Please talk to your doctor in detail about how you are feeling. You will be surprised at what can be done.
Also, I hope you are seeing a therapist. After 15+ years of drugs (48 years of major depression), therapy and Viibryd I am now a person I can live with. It took a couple of years, but the work made all the difference.
My other response is pending approval but look up SSRI and SNRI. I do better on SNRI. There are four types of antidepressants each works on different parts of the brain. Wellbutrin made me take a visit to the ER because of heart rate over 200 and blood pressure was180/110 and this was after I drive my self to the nearest fire station. Do your research on you symptoms. SNRI works for anxiety/depression along with OCD add ADHD and so on.
I know my body... I only get depressed during the last few days of my period... and for no reason... I tried to get on zoloft... but I knew and others knew I was not me... I looked drugged up... I had bad reactions on other anti-depressents... no one but yourself can tell you that you are depressed. Sometimes if you let your mind wander and get to you then you let yourself fall into that state of mind. I find zoloft stopped working for me... after they increased it... the first 3 weeks i just felt "high"
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Oct 2018 • 2 answers
Updated 27 Oct 2018 • 2 answers
Updated 13 Oct 2018 • 4 answers
Updated 7 Nov 2018 • 1 answer
Updated 28 Nov 2018 • 1 answer